MAUDE Adverse Event Report: CARDINAL HEALTH BALLOON SLG 14 FR X 1.2 CM; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH BALLOON SLG 14 FR X 1.2 CM; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 714120
Medical Device Problem Codes Fluid/Blood Leak (1250); Unintended Deflation (4061)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
As reported by the customer: the device had to be replaced due to a leak in the balloon which was possibly due to a rupture.Additional information provided on 2/25/22 stated that after 15 days of use, a leak was found inside the patient and the device was removed and replaced with a new device.The patient experienced no complications and is in good condition.On 2/28/22 further information was provided stating that the client uses sterile water to inflate the cuff, as soon as the balloon ceased to be tight, the customer noticed that the tube could slip out and the administered nutritional formula was leaking.
 
Additional Manufacturer Narrative
 
Event or Problem Description
As reported by the customer: the device had to be replaced due to a leak in the balloon which was possibly due to a rupture.Additional information provided on 2/25/2022 stated that after 15 days of use, a leak was found inside the patient and the device was removed and replaced with a new device.The patient experienced no complications and is in good condition.On 2/28/2022 further information was provided stating that the client uses sterile water to inflate the cuff, as soon as the balloon ceased to be tight, the customer noticed that the tube could slip out and the administered nutritional formula was leaking.
 
Additional Manufacturer Narrative
The device history record review of the reported lot number shows evidence that the product was released according to all established procedures and qa documentation.One decontaminated nutriport balloon 14fr x 1.2cm.Without the original packaging identified as lot 2109720164 was received for evaluation.A visual inspection according to procedure, and a functional test was performed according to product specification concluded that when the balloon was filled with sterilized water, a leak was observed under the balloon.The root cause and action plan will be documented through a formal corrective/preventative action (capa) which has been initiated to address the reported condition to mitigate any further occurrences.This action is currently ongoing.This complaint will be closed with no further action and will be used for tracking and trending purposes.

Brand Name
BALLOON SLG 14 FR X 1.2 CM
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key13619558
Report Number9612030-2022-03183
Device Sequence Number11854307
Product Code KNT
UDI-Device Identifier10884521010635
UDI-Public10884521010635
Combination Product (Y/N)N
Initial Reporter CountryPL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number714120
Device Catalogue Number714120
Device Lot Number2109720164
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/23/2022
Supplement Date Received by Manufacturer02/23/2022
Initial Report FDA Received Date02/28/2022
Supplement Report FDA Received Date05/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown